MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PRG CYL INTEGRAT CONNECTOR; HYDROCEPHALUS

INTEGRA LIFESCIENCES MANSFIELD PRG CYL INTEGRAT CONNECTOR; HYDROCEPHALUS
Model Number NS5034
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a patient had a peritoneal valve (id ns5034) implanted on (b)(6) 2020.Mri showed total resolution of pericerebral effusion so they decided to change the flow of the valve slowly: on (b)(6) 2022 it was 70 mmh2o / on (b)(6) 2022 it was 80 mmh2o.On (b)(6) 2022 they wanted 90 mmh2o but the valve was blocked at 80 mmh2o.Medical staff decided to do a revision on (b)(6) 2022.The valve was broken.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10.The valve was returned for evaluation: dhr - no anomalies occurred during the manufacturing process.Failure analysis - the valve was visually inspected; no defects were noted.The valve was tested for programming, the valve failed the test.The valve passed the tests for occlusion, leaks and reflux.The silicone was cut just after the valve casing and the cam mechanism was gently moved.The valve was retested for programming, the valve failed the test.The valve was dismantled and was examined under microscope at appropriate magnification: the cam magnets were controlled and failed.Root cause - the root cause for the issue reported by the customer is due to the abnormal polarization of the cam magnets or due to biological debris and protein build up interfering with the valve, at the time of investigation biological debris were noted.The root cause for the abnormal polarization noted during the investigation, was probably caused by an exposition of a too strong magnetic field, as noted in the ifu, ¿any magnet may experience a degradation of magnetic field strength as a consequence of exposure to the significantly stronger magnet field induced in a mri procedure.
 
Event or Problem Description
N/a.

Brand Name
PRG CYL INTEGRAT CONNECTOR
Common Device Name
HYDROCEPHALUS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15928159
Report Number3014334038-2022-00277
Device Sequence Number19932759
Product Code JXG
UDI-Device Identifier10886704046653
UDI-Public10886704046653
Combination Product (Y/N)N
PMA/510(K) Number
K122118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberNS5034
Device Catalogue NumberNS5034
Device Lot NumberJ63P86
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age4 YR
Patient SexFemale
Patient Weight23 KG